MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER AXSOS T15 4.0MM LOCKING SET; PLATE, FIXATION, BONE

STRYKER GMBH SCREWDRIVER AXSOS T15 4.0MM LOCKING SET; PLATE, FIXATION, BONE
Catalog Number 702747
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device disposition is unknown.
 
Event or Problem Description
Product was returned to stryker (b)(4) technical services for repair along with other products.The product was noticed to have a broken/sheared bit at the screwdriver tip.
 
Additional Manufacturer Narrative
The reported event that screwdriver axsos t15 4.0mm locking set was alleged of 'breakage during surgery & instrument breakage identified out of surgery' could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event such as the lot number, the reprocessing steps used to clean the device, as well as the affected device must be available in order to determine the root cause of the complaint event.Nevertheless, based on complaint history review, some possible root causes are, but are not limited to: normal wear or fatigue linked to the extensive usage of the device.As a reminder, the cleaning and sterilization guide states: "note: stryker trauma & extremities typically does not specify the maximum number of uses appropriate for re-usable medical devices.The useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.For devices that may be impacted check that the device is not damaged to the extent that it malfunctions or that burrs have been produced that could damage tissues or surgical gloves.Careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device.See appendix 2 for further details " the application of an overtorque on the device, which could have caused its failure.As a reminder, the ifu states: "ensure that you are familiar with the intended uses, compatibility and correct handling of the instrument, which are described in the operative technique of the product system.Please remember that product systems may be subject to alterations that may affect the compatibility of the instrument with other instruments or with implants.For your information, avail yourself of the training courses and publications offered." an inadequate reprocessing of the device, which could have weakened the material and shortned its duration of usage.Please refer to the cleaning and sterilization guide.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
Product was returned to stryker uk technical services for repair along with other products.The product was noticed to have a broken/sheared bit at the screwdriver tip.

Brand Name
SCREWDRIVER AXSOS T15 4.0MM LOCKING SET
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7883154
Report Number0008031020-2018-00607
Device Sequence Number16766406
Product Code HRS
UDI-Device Identifier07613327005011
UDI-Public07613327005011
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K141121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702747
Device Lot NumberU12688
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;